Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 73, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 18, 1996, 7:33 PM EDT for Lafayette County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 1996, 7:33 PM EDT (23:33 UTC)
- Expired
- Jun 18, 1996, 8:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Lafayette County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 182335 SVRTLH FLC067-190000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 733 PM EDT TUE JUN 18 1996 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH FLORIDA ...NORTHEASTERN LAFAYETTE COUNTY AT 733 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST EAST OF THE TOWN OF MAYO SHOWING VERY LITTLE MOVEMENT. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN A SEVERE THUNDERSTORM. SEEK SHELTER IN A STRONG BUILDING. STAY AWAY FROM WINDOWS. DO NOT USE fTELEPHONES OR ELECTRICAL APPLIANCES. A MOBILE HOME IS NOT A SAFE REFUGE FROM A SEVERE THUNDERSTORM...MOVE TO A MORE SUBSTANTIAL BUILDING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:04 PM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 18, 3:04 PM EDT, 4 hours 29 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ121>131-142>148-155>161-182000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 305 PM EDT TUE JUN 18 1996 AS TD1 HEADS TOWARD CAROLINAS WIND FLOW A
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.